Mathematical analysis of HIV models with switching nonlinear incidence functions and pulse control. (English) Zbl 1406.92632

Summary: This paper aims to study the dynamics of new HIV (the human immunodeficiency virus) models with switching nonlinear incidence functions and pulse control. Nonlinear incidence functions are first assumed to be time-varying functions and switching functional forms in time, which have more realistic significance to model infectious disease models. New threshold conditions with the periodic switching term are obtained to guarantee eradication of the disease, by using the novel type of common Lyapunov function. Furthermore, pulse vaccination is applied to the above model, and new sufficient conditions for the eradication of the disease are presented in terms of the pulse effect and the switching effect. Finally, several numerical examples are given to show the effectiveness of the proposed results, and future directions are put forward.


92D30 Epidemiology
92C60 Medical epidemiology
Full Text: DOI


[1] d’Onofrio, A., Periodically varying antiviral therapies: conditions for global stability of the virus free state, Applied Mathematics and Computation, 168, 2, 945-953 (2005) · Zbl 1075.92035
[2] Browne, C. J.; Pilyugin, S. S., Periodic multidrug therapy in a within-host virus model, Bulletin of Mathematical Biology, 73, 3, 562-589 (2012) · Zbl 1235.92024
[3] Yuan, Z.; Ma, Z.; Tang, X., Global stability of a delayed HIV infection model with nonlinear incidence rate, Nonlinear Dynamics, 68, 1-2, 207-214 (2012) · Zbl 1242.92046
[4] Kwon, H.; Lee, J.; Yang, S., Optimal control of an age-structured model of HIV infection, Applied Mathematics and Computation, 219, 5, 2766-2779 (2012) · Zbl 1308.92065
[5] Gao, T.; Wang, W.; Liu, X., Mathematical analysis of an HIV model with impulsive antiretroviral drug doses, Mathematics and Computers in Simulation, 82, 4, 653-665 (2011) · Zbl 1241.92039
[6] Kwon, H., Optimal treatment strategies derived from a HIV model with drug-resistant mutants, Applied Mathematics and Computation, 188, 2, 1193-1204 (2007) · Zbl 1113.92035
[7] Perelson, A. S.; Nelson, P. W., Mathematical analysis of HIV-1 dynamics in vivo, SIAM Review, 41, 1, 3-44 (1999) · Zbl 1078.92502
[8] De Leenheer, P.; Smith, H. L., Virus dynamics: a global analysis, SIAM Journal on Applied Mathematics, 63, 4, 1313-1327 (2003) · Zbl 1035.34045
[9] Ribeiro, R. M.; Qin, L.; Chavez, L. L.; Li, D.; Self, S. G.; Perelson, A. S., Estimation of the initial viral growth rate and basic reproductive number during acute HIV-1 infection, Journal of Virology, 84, 12, 6096-6102 (2010)
[10] Korobeinikov, A., Lyapunov functions and global stability for SIR and SIRS epidemiological models with non-linear transmission, Bulletin of Mathematical Biology, 68, 3, 615-626 (2006) · Zbl 1334.92410
[11] Liu, X.; Stechlinski, P., Infectious disease models with time-varying parameters and general nonlinear incidence rate, Applied Mathematical Modelling, 36, 5, 1974-1994 (2012) · Zbl 1243.93077
[12] Yang, Q.; Jiang, D.; Shi, N.; Ji, C., The ergodicity and extinction of stochastically perturbed SIR and SEIR epidemic models with saturated incidence, Journal of Mathematical Analysis and Applications, 388, 1, 248-271 (2012) · Zbl 1231.92058
[13] Cai, L.; Guo, B.; Li, X., Global stability for a delayed HIV-1 infection model with nonlinear incidence of infection, Applied Mathematics and Computation, 219, 2, 617-623 (2012) · Zbl 1321.92075
[14] Hien, L. V.; Ha, Q. P.; Phat, V. N., Stability and stabilization of switched linear dynamic systems with time delay and uncertainties, Applied Mathematics and Computation, 210, 1, 223-231 (2009) · Zbl 1159.93351
[15] Li, P.; Zhong, S.; Cui, J., Stability analysis of linear switching systems with time delays, Chaos, Solitons & Fractals, 40, 1, 474-480 (2009) · Zbl 1197.34138
[16] Lin, H.; Antsaklis, P. J., Stability and stabilizability of switched linear systems: a survey of recent results, IEEE Transactions on Automatic Control, 54, 2, 308-322 (2009) · Zbl 1367.93440
[17] Shorten, R.; Wirth, F.; Mason, O.; Wulff, K.; King, C., Stability criteria for switched and hybrid systems, SIAM Review, 49, 4, 545-592 (2007) · Zbl 1127.93005
[18] Zhang, Z.; Liu, X., Robust stability of uncertain discrete impulsive switching systems, Computers & Mathematics with Applications, 58, 2, 380-389 (2009) · Zbl 1189.39027
[19] Liu, X.; Stechlinski, P., Pulse and constant control schemes for epidemic models with seasonality, Nonlinear Analysis: Real World Applications, 12, 2, 931-946 (2011) · Zbl 1203.92058
[20] Moulay, E.; Bourdais, R.; Perruquetti, W., Stabilization of nonlinear switched systems using control Lyapunov functions, Nonlinear Analysis, 1, 4, 482-490 (2007) · Zbl 1131.93369
[21] Meng, X.; Li, Z.; Wang, X., Dynamics of a novel nonlinear SIR model with double epidemic hypothesis and impulsive effects, Nonlinear Dynamics, 59, 3, 503-513 (2010) · Zbl 1183.92072
[22] Xu, Y.; Wang, X.; Zhang, H.; Xu, W., Stochastic stability for nonlinear systems driven by Lévy noise, Nonlinear Dynamics, 68, 1-2, 7-15 (2012) · Zbl 1243.93126
[23] Wang, X.; Xu, Y.; Xu, W.; Zhang, H., Lyapunov exponents for nonlinear systems driven by Levy noise, Journal of Dynamics Control, 9, 135-138 (2011)
[24] Guan, Z.; Hill, D. J.; Shen, X., On hybrid impulsive and switching systems and application to nonlinear control, IEEE Transactions on Automatic Control, 50, 7, 1058-1062 (2005) · Zbl 1365.93347
[25] Meng, X.; Li, Z., The dynamics of plant disease models with continuous and impulsive cultural control strategies, Journal of Theoretical Biology, 266, 1, 29-40 (2010) · Zbl 1407.92077
[26] Zhang, T.; Meng, X.; Song, Y.; Li, Z., Dynamical analysis of delayed plant disease models with continuous or impulsive cultural control strategies, Abstract and Applied Analysis, 2012 (2012) · Zbl 1237.93134
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.